MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SILICONE CHANNEL DRAIN WITH 3/16 IN. TROCAR, 15 FR., ROUND, FULL FLUTED; BARD SILICONE CHANNEL DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 SILICONE CHANNEL DRAIN WITH 3/16 IN. TROCAR, 15 FR., ROUND, FULL FLUTED; BARD SILICONE CHANNEL DRAIN
Model Number 072189
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the drain was dull so that the surgeon are unable to insert the blake drain without making an incision.Per addition information via email on 13oct2020, same issue.No, they are using the drains but struggling to get them.
 
Event or Problem Description
It was reported that the the drain was dull so that the surgeon are unable to insert the blake drain without making an incision.Per addition information via email on 13oct2020, same issue.No, they are using the drains but struggling to get them.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿damaged tip or tip not produced to specification¿.The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "indications: bard® channel drains, round and flat silicone, are indicated for use with selected bard evacuators for closed wound drainage following head and neck, orthopedic, abdominal, ent, ob/gyn, plastic, neurosurgery, thoracic and cardiovascular (channel drains only) procedures.Warning: when placing drain(s) care should be taken to ensure that the channeled portion of the wound drain lies completely within the confines of the wound.Read product insert provided with the closed wound evacuator for detailed instructions, warnings and precautions associated with the use of the evacuator device.To avoid the possibility of drain damage or breakage: ¿ avoid suturing through drains.¿ drains should lie flat and in line with the skin exit areas.¿ particular care should be taken to avoid any obstacles to the drain exit path.¿ drains should be checked for free motion during closure to minimize the possibility of breakage.¿ drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.¿ surgical removal may be necessary if drain is difficult to remove or breaks.Drain placement a.Using a single silicone channel drain 1.Place channeled wound drain within critical fluid collection area of wound.2.For drains displaying numerical depth markers, draw non-channeled section of wound drain through to the outside until desired depth has been achieved.For drains without numerical depth markers, draw non-channeled section of wound drain through to the outside until desired drain depth has been achieved or until drain indicator dot appears at the skin surface.Drains displaying numerical depth markers are provided with an additional radiopaque ring to indicate the transition into the channeled portion.These radiopaque indications will appear perpendicular to each other under x-ray.(see ¿warning¿ above).3.Insert connecting tube of drain to a bard brand evacuator.Included adaptors may be required for attachment.B.Using two silicone channel drains 1.Repeat steps 1-2 above.2.Attach proximal ends of silicone drains to a bard y-connector and connect y-connector to evacuator drain port.Included adaptors may be required for attachment." h11:section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.

Brand Name
SILICONE CHANNEL DRAIN WITH 3/16 IN. TROCAR, 15 FR., ROUND, FULL FLUTED
Common Device Name
BARD SILICONE CHANNEL DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10785844
Report Number1018233-2020-20728
Device Sequence Number14179106
Product Code GBX
UDI-Device Identifier00801741049712
UDI-Public(01)00801741049712
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number072189
Device Catalogue Number072189
Device Lot NumberNGER0489
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer03/07/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;